To the Editor.
—We treated a patient who was similar to the patient described by Adams et al1 in the November Archives. Myopathy developed in their patient after parenteral pentazocine lactate abuse. Our patient received oral pentazocine hydrochloride. To our knowledge, there have been no previous reports of cases of myopathy associated with oral pentazocine. We would like to bring this possible complication of the drug to the attention of other physicians.
Report of a Case.
—A 50-year-old man was admitted to the hospital for treatment of pain in the lower part of the back that was believed to be due to spinal osteoarthritis and postoperative arachnoiditis. He had taken oral pentazocine hydrochloride, 50 mg, one to two times per day for several years. There was no history of parenteral drug use or narcotic abuse. On admission to the hospital, the oral dose of pentazocine hydrochloride was increased to
Frazier LM, Neelon FA. Muscle Stiffness and Oral Pentazocine. Arch Intern Med. 1984;144(9):1897–1898. doi:10.1001/archinte.1984.00350210227055
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: